Alert archive / Nebraska / Freeze Warnings in 2022

Freeze Warning 2, NWS North Platte, NE

May 21, 202213 counties in Nebraska

NWS North Platte, NE issued this freeze warning at May 21, 2022, 1:00 AM MDT for 13 counties in Nebraska. It took effect at May 21, 2022, 9:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2022, 1:00 AM MDT (07:00 UTC)
In effect from
May 21, 2022, 9:00 PM MDT
Expired
May 22, 2022, 8:00 AM MDT
In force
11 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 36 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS73 KLBF 210700
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
200 AM CDT Sat May 21 2022

NEZ005-024>027-035>038-057-059-212100-
/O.NEW.KLBF.FZ.W.0002.220522T0300Z-220522T1400Z/
Eastern Cherry-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-
Custer-Keith-Lincoln-
Including the cities of Valentine, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, and North Platte
200 AM CDT Sat May 21 2022 /100 AM MDT Sat May 21 2022/

...FREEZE WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ004-022-023-056-094-212100-
/O.EXT.KLBF.FZ.W.0001.000000T0000Z-220522T1400Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
200 AM CDT Sat May 21 2022 /100 AM MDT Sat May 21 2022/

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 27.

* WHAT..Temperatures in the upper 20s to lower 30s.

* WHERE...Grant, Garden, Sheridan, Deuel and Western Cherry 
  Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ006>010-028-029-058-069>071-212100-
/O.NEW.KLBF.FR.Y.0002.220522T0300Z-220522T1400Z/
Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler-Perkins-Chase-
Hayes-Frontier-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, Bartlett, 
Ericson, Grant, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
200 AM CDT Sat May 21 2022 /100 AM MDT Sat May 21 2022/

...FROST ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of north central and southwest Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
002 
WWUS73 KLBF 211936
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
236 PM CDT Sat May 21 2022

NEZ028-058-220345-
/O.UPG.KLBF.FR.Y.0002.220522T0300Z-220522T1400Z/
/O.EXA.KLBF.FZ.W.0002.220522T0300Z-220522T1400Z/
Garfield-Perkins-
Including the cities of Burwell and Grant
236 PM CDT Sat May 21 2022 /136 PM MDT Sat May 21 2022/

...FREEZE WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Garfield and Perkins Counties.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ004-022-023-056-094-220345-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-220522T1400Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
236 PM CDT Sat May 21 2022 /136 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 27.

* WHAT..Temperatures in the upper 20s to lower 30s.

* WHERE...Grant, Garden, Sheridan, Deuel and Western Cherry 
  Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ005-024>027-035>038-057-059-220345-
/O.CON.KLBF.FZ.W.0002.220522T0300Z-220522T1400Z/
Eastern Cherry-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-
Custer-Keith-Lincoln-
Including the cities of Valentine, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, and North Platte
236 PM CDT Sat May 21 2022 /136 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ006>010-029-069>071-220345-
/O.CON.KLBF.FR.Y.0002.220522T0300Z-220522T1400Z/
Keya Paha-Boyd-Brown-Rock-Holt-Wheeler-Chase-Hayes-Frontier-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Bartlett, Ericson, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
236 PM CDT Sat May 21 2022 /136 PM MDT Sat May 21 2022/

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Hayes, Brown, Rock, Wheeler, Boyd, Keya Paha, Chase, 
  Frontier and Holt Counties.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
049 
WWUS73 KLBF 211938
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
238 PM CDT Sat May 21 2022

NEZ004-022-023-056-094-220345-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-220522T1400Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
238 PM CDT Sat May 21 2022 /138 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 27.

* WHAT..Temperatures in the upper 20s to lower 30s.

* WHERE...Grant, Garden, Sheridan, Deuel and Western Cherry 
  Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ005-024>028-035>038-057>059-220345-
/O.CON.KLBF.FZ.W.0002.220522T0300Z-220522T1400Z/
Eastern Cherry-Hooker-Thomas-Blaine-Loup-Garfield-Arthur-
McPherson-Logan-Custer-Keith-Perkins-Lincoln-
Including the cities of Valentine, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, 
and North Platte
238 PM CDT Sat May 21 2022 /138 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ006>010-029-069>071-220345-
/O.CON.KLBF.FR.Y.0002.220522T0300Z-220522T1400Z/
Keya Paha-Boyd-Brown-Rock-Holt-Wheeler-Chase-Hayes-Frontier-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Bartlett, Ericson, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
238 PM CDT Sat May 21 2022 /138 PM MDT Sat May 21 2022/

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Hayes, Brown, Rock, Wheeler, Boyd, Keya Paha, Chase, 
  Frontier and Holt Counties.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
937 
WWUS73 KLBF 220304
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1004 PM CDT Sat May 21 2022

NEZ005-024>028-035>038-057>059-221400-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-220522T1400Z/
Eastern Cherry-Hooker-Thomas-Blaine-Loup-Garfield-Arthur-
McPherson-Logan-Custer-Keith-Perkins-Lincoln-
Including the cities of Valentine, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, 
and North Platte
1004 PM CDT Sat May 21 2022 /904 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ004-022-023-056-094-221400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-220522T1400Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
1004 PM CDT Sat May 21 2022 /904 PM MDT Sat May 21 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 27.

* WHERE...Grant, Garden, Sheridan, Deuel and Western Cherry 
  Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ006>010-029-069>071-221400-
/O.CON.KLBF.FR.Y.0002.000000T0000Z-220522T1400Z/
Keya Paha-Boyd-Brown-Rock-Holt-Wheeler-Chase-Hayes-Frontier-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Bartlett, Ericson, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
1004 PM CDT Sat May 21 2022 /904 PM MDT Sat May 21 2022/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Hayes, Brown, Rock, Wheeler, Boyd, Keya Paha, Chase, 
  Frontier and Holt Counties.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 
  AM MDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
942 
WWUS73 KLBF 220829
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
329 AM CDT Sun May 22 2022

NEZ005-024>028-035>038-057>059-221400-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-220522T1400Z/
Eastern Cherry-Hooker-Thomas-Blaine-Loup-Garfield-Arthur-
McPherson-Logan-Custer-Keith-Perkins-Lincoln-
Including the cities of Valentine, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, 
and North Platte
329 AM CDT Sun May 22 2022 /229 AM MDT Sun May 22 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...Until 9 AM CDT /8 AM MDT/ this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ004-022-023-056-094-221400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-220522T1400Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
329 AM CDT Sun May 22 2022 /229 AM MDT Sun May 22 2022/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27.

* WHERE...Grant, Garden, Sheridan, Deuel and Western Cherry 
  Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ006>010-029-069>071-221400-
/O.CON.KLBF.FR.Y.0002.000000T0000Z-220522T1400Z/
Keya Paha-Boyd-Brown-Rock-Holt-Wheeler-Chase-Hayes-Frontier-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Bartlett, Ericson, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
329 AM CDT Sun May 22 2022 /229 AM MDT Sun May 22 2022/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Hayes, Brown, Rock, Wheeler, Boyd, Keya Paha, Chase, 
  Frontier and Holt Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at May 20, 11:25 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 20, 11:25 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1225 AM CDT Sat May 21 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 240 PM CDT Fri May 20 2022

Pacific northwest shortwave energy is in the process of diving
southeastward into the central and southern Rockies. Mid-level FGEN
is becoming more focused ahead of this energy from Colorado
northeastward into western and central Nebraska. This is resulting
in abundant mid-level cloud cover. Eventually some light
precipitation should materialize this evening through the overnight,
but dry air below 10K feet will limit the eastward extent of any
precipitation reaching the ground. The exception will be across
portions of west central, the Panhandle and far southwest Nebraska.
This area should eventually saturate top down with light
precipitation expected. Sounding profiles do still support a
possible brief changeover to all wet snow. This looks to be about a
2 to 4 hour window around 6am CDT Saturday morning, and could see
some minor accumulation on grassy surfaces around the Imperial area
in extreme southwest Nebraska.

Frost and possibly freeze conditions are anticipated both Saturday
and Sunday mornings. Saturday morning remains somewhat in question
as cloud cover should remain all night tonight and help keep
temperatures up a few degrees most areas. It does appear some breaks
in the cloud cover will develop across portions of northwest
Nebraska. This should allow for temperatures to drop to or even a
couple of degrees below the freezing mark. The going freeze headline
looks good but will add Deuel county as lows right around 32 look
likely throughout the county. Conditions continue to look favorable
for a widespread frost and possibly a freeze late Saturday night
into early Sunday morning. Surface high pressure will settle into
the area overnight along with clearing skies. Winds will be light
and should be a good set up for cold temperatures. Widespread frost
looks likely and the potential for a freeze across a large portion
of the area.

.LONG TERM...(Sunday through Friday)
Issued at 240 PM CDT Fri May 20 2022

The chilly unsettled weather will last into the middle of next week.
A strong shortwave crosses the Central and Northern Plains Sunday
night and Monday bringing more increased cloud cover and areas of
light rain or showers. Mid-level WAA/isentropic upglide ramps up
late Sunday night and continues into Monday. QPF amounts have
increased somewhat with the GEFS ensemble mean QPF ranging from 0.4
to 0.7" across western and north central Nebraska. Instability looks
very limited or non-existent and opted to keep thunder out of this
forecast. By the end of the week expect a change as a large ridge of
high pressure will build over the Rockies and then shift east toward
the Plains during Memorial Day weekend. Warmer during this time with
highs back into the 80s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1225 AM CDT Sat May 21 2022

VFR conditions expected to prevail through tomorrow night. The
lone exception will be for far southwestern Nebraska, where local
MVFR is possible briefly near sunrise with -RASN possible. Cloud
cover this afternoon should remain low-end VFR before skies
gradually clear this evening. Winds remain northerly through
tomorrow night, at around 5 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT /8 AM MDT/ this morning for NEZ004-
022-023-056-094.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Brown
Hazardous weather outlook, May 20, 2:19 PM MDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
319 PM CDT Fri May 20 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-212030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
319 PM CDT Fri May 20 2022 /219 PM MDT Fri May 20 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered rain showers will mix with or briefly change over to
snow tonight across western Nebraska. A Freeze Warning is in
effect for portions of northwest Nebraska where forecast lows are
at or just below freezing.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Widespread frost is likely Saturday night into Sunday morning,
while a freeze is possible for the panhandle and western
Sandhills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:00 AM MDTFrost AdvisoryLBFBoyd, Brown, Chase, Frontier, Garfield, Hayes and 5 more31 hr

Nearby

Freeze Warnings in Nebraska, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.